Alert archive / Hawaii / Small Craft Advisories in 2012

Small Craft Advisory 25, NWS Honolulu, HI

May 16, 2012

NWS Honolulu, HI issued this small craft advisory at May 16, 2012, 3:30 PM HST. It took effect at May 16, 2012, 4:00 PM HST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
May 16, 2012, 3:30 PM HST (01:30 UTC)
In effect from
May 16, 2012, 4:00 PM HST
Expired
May 18, 2012, 3:32 PM HST
In force
48 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WHHW70 PHFO 170130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST WED MAY 16 2012

...STRENGTHENING TRADE WINDS WILL CREATE LOCALLY HAZARDOUS SEAS...

.A SMALL CRAFT ADVISORY FOR HAS BEEN ISSUED FOR WATERS AROUND THE
SOUTHEAST END OF THE HAWAIIAN ISLAND CHAIN INTO FRIDAY MORNING.

PHZ119>121-123-124-171430-
/O.NEW.PHFO.SC.Y.0025.120517T0200Z-120518T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 PM HST WED MAY 16 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
6 follow-up statements
266 
WHHW70 PHFO 170724
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
924 PM HST WED MAY 16 2012

...STRONG TRADE WINDS WILL CREATE LOCALLY HAZARDOUS SEAS...

.A SMALL CRAFT ADVISORY FOR HAS BEEN ISSUED FOR WATERS AROUND THE
SOUTHEAST END OF THE HAWAIIAN ISLAND CHAIN INTO FRIDAY MORNING.

PHZ119>121-123-124-172030-
/O.CON.PHFO.SC.Y.0025.000000T0000Z-120518T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
924 PM HST WED MAY 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY. 

* WINDS AND SEAS...THROUGH FRIDAY MORNING...NORTHEAST WINDS 15 TO
  25 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 6 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
224 
WHHW70 PHFO 171334
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST THU MAY 17 2012

...STRONG TRADE WINDS WILL CREATE LOCALLY HAZARDOUS SEAS...

.A SMALL CRAFT ADVISORY FOR HAS BEEN ISSUED FOR WATERS AROUND THE
SOUTHEAST END OF THE HAWAIIAN ISLAND CHAIN INTO FRIDAY MORNING.

PHZ119>121-123-124-180245-
/O.CON.PHFO.SC.Y.0025.000000T0000Z-120518T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
334 AM HST THU MAY 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY. 

* WINDS AND SEAS...THROUGH FRIDAY MORNING...NORTHEAST WINDS 20 TO
  25 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 6 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
128 
WHHW70 PHFO 180133
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST THU MAY 17 2012

...STRONG TRADE WINDS WILL CREATE LOCALLY HAZARDOUS SEAS...

.A SMALL CRAFT ADVISORY CONTINUES FOR WATERS AROUND MAUI AND THE
BIG ISLAND INTO FRIDAY MORNING.

PHZ119>121-123-124-181430-
/O.CON.PHFO.SC.Y.0025.000000T0000Z-120518T1600Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
333 PM HST THU MAY 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

* WINDS AND SEAS...THROUGH FRIDAY MORNING...NORTHEAST WINDS 20 
  TO 25 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 6 TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
688 
WHHW70 PHFO 180746
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
946 PM HST THU MAY 17 2012

...STRONG TRADE WINDS WILL CREATE LOCALLY HAZARDOUS SEAS...

.A SMALL CRAFT ADVISORY CONTINUES FOR WATERS AROUND MAUI AND THE
BIG ISLAND INTO FRIDAY AFTERNOON.

PHZ119>121-123-124-181415-
/O.EXT.PHFO.SC.Y.0025.000000T0000Z-120519T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
946 PM HST THU MAY 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST FRIDAY. 

* WINDS AND SEAS...THROUGH FRIDAY AFTERNOON...NORTHEAST TO EAST WINDS
  20 TO 25 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
400 
WHHW70 PHFO 181326
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
326 AM HST FRI MAY 18 2012

...STRONG TRADE WINDS WILL CREATE LOCALLY HAZARDOUS SEAS...

.A SMALL CRAFT ADVISORY CONTINUES FOR WATERS AROUND MAUI AND THE
BIG ISLAND INTO FRIDAY AFTERNOON.

PHZ119>121-123-124-190215-
/O.CON.PHFO.SC.Y.0025.000000T0000Z-120519T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
326 AM HST FRI MAY 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* WINDS AND SEAS...THROUGH FRIDAY AFTERNOON...NORTHEAST TO EAST 
  WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS AND ROUGH SEAS OF 6 TO 
  10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
453 
WHHW70 PHFO 190132
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST FRI MAY 18 2012

...SMALL CRAFT ADVISORY CANCELLED...

.THE RIDGE NORTH OF THE STATE IS WEAKENING...LEADING TO A DROP IN
TRADE WINDS.

PHZ119>121-123-124-190245-
/O.CAN.PHFO.SC.Y.0025.000000T0000Z-120519T0400Z/
MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
332 PM HST FRI MAY 18 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DECREASED BELOW 25 KT.

$$
WROE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at May 16, 12:14 PM HST, 3 hours 16 minutes earlier.

Area forecast discussion, May 16, 12:14 PM HST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
1214 PM HST WED MAY 16 2012

.UPDATE...
INCREASED CLOUDINESS OVER THE SMALLER ISLANDS THIS AFTERNOON AS A
PATCH OF CLOUDS MOVES THROUGH THE AREA.

&&

.SYNOPSIS...
TRADE WINDS WILL STRENGTHEN THROUGH THE DAY AS HIGH PRESSURE
BUILDS TO THE NORTH. GUSTY TRADE WINDS WILL PREVAIL TONIGHT
THROUGH FRIDAY BEFORE DROPPING TO MODERATE LEVELS OVER THE
WEEKEND. CLOUDS AND SHOWERS WILL FOCUS OVER WINDWARD AND MAUKA
AREAS...WITH THE KONA SLOPES SEEING AFTERNOON CLOUDS.

&&

.DISCUSSION...
THE REMNANTS OF A FRONTAL BOUNDARY HAVE PUSHED WEST OF KAUAI AS A
HIGH PRESSURE TO THE NORTH BRINGS THE TRADE WINDS BACK TO THE
ISLANDS. PRESSURES ACROSS THE STATE ARE RISING GRADUALLY AND THE
PRESSURE DIFFERENCE FROM NORTH TO SOUTH HAS INCREASED OVER THE
PAST 12 HOURS. THE PRESSURE DIFFERENCE IS WHAT MAKES THE WIND
GO...AND WE HAVE SEEN THE TRADE WINDS ON THE RISE OVERNIGHT.

THE PRESSURE GRADIENT WILL CONTINUE TO INCREASE TODAY AS THE HIGH
PRESSURE RIDGE TO THE NORTH STRENGTHENS. WINDS SPEEDS WILL REACH
MODERATE TO FRESH LEVELS TONIGHT...AND CONTINUE THROUGH FRIDAY.
THE RIDGE WILL PUSH SOUTH OVER THE WEEKEND AS A COLD FRONT PASSES
BY ACROSS THE NORTH PACIFIC. OUR TRADE WINDS WILL DROP TO LIGHT TO
MODERATE SPEEDS AS THE RIDGE EDGES CLOSER SATURDAY AND SUNDAY.
TRADES WILL INCREASE AGAIN EARLY NEXT WEEK AS HIGH PRESSURE AGAIN
BUILDS TO THE NORTH.

DURING THE FORECAST PERIOD...CLOUDS AND SHOWERS WILL FOCUS OVER
WINDWARD AND MAUKA AREAS...WHILE THE KONA AND KAU COASTS AND
LOWER SLOPES WILL SEE AFTERNOON CLOUDS AND ISOLATED SHOWERS. THE
SMALLER ISLAND/S LEEWARD LOCATIONS WILL EXPERIENCE DRY CONDITIONS
WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL WITH ISOL MVFR OVER WINDWARD AND MT
AREAS DUE TO CLD AND SHRA. TRADE WINDS WILL INCREASE TODAY
BRINGING THE POSSIBILITY OF MOD LL TURB LEE OF THE ISLANDS TONIGHT
AND THURSDAY.

&&

.MARINE...
AS THE TRADE WINDS INCREASE TODAY...SPEEDS IN THE TYPICALLY
WINDIER AREAS AROUND MAUI AND THE BIG ISLAND WILL APPROACH 25
KNOTS...REQUIRING A SMALL CRAFT ADVISORY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MORRISON

Nearby

Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.